BOSTON SCIENTIFIC CORPORATION OBTRYX SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Back to Search Results |
| Model Number |
850-400 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Erosion (1750); Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Scar Tissue (2060); Urinary Retention (2119); Abnormal Vaginal Discharge (2123); Urinary Frequency / Polyuria (2275); Discomfort (2330); Hematuria (2558); Unspecified Mental, Emotional or Behavioural Problem (4430); Dyspareunia (4505); Unspecified Tissue Injury (4559); Urinary Incontinence (4572); Insufficient Information (4580)
| Date of Event |
05/02/2011
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of may 2, 2011, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6), (b)(6) hospital, (b)(6).The explanting surgeon: dr.(b)(6).Block h6: the imdrf patient codes capture the reportable events of: e0506 - captures the reportable event of abnormal vaginal bleeding (such as post-coital bleeding).E1401 - captures the reportable event of vaginal discharge.E1405 - captures the reportable event of dyspareunia.E2006 - captures the reportable event of exposure/erosion of vaginal mesh.E1715 - captures the reportable event of scarring.E2330 - captures the reportable event of pain.E2311 - captures the reportable event of urethral tenderness.E0206 - captures the reportable event of mental suffering.The imdrf impact code capture the reportable event of: f1905 - captures the reportable event of patient underwent a partial excision of the mesh.
Event or Problem Description
It was reported that the patient had an obtryx system implanted during a procedure and has since experienced complications, including abnormal vaginal bleeding (such as post-coital bleeding), hematuria, vaginal discharge, dyspareunia, urinary frequency, exposure/erosion of vaginal mesh, scarring, and pain (including urethral tenderness).The patient subsequently underwent a removal of exposed vaginal mesh and cystourethroscopy.During the procedure, an area of granulation tissue with low-grade bleeding was noted to the right of the midline at the level of the mid-urethral sling.A midline vaginal incision was made beneath the mid-urethra.The mesh was identified and traced to the area of exposure.Dissection continued to the left, where the mesh was followed to the inferior pubic rami and detached.On the right side, the mesh was not clearly visible, and removal extended only slightly past the midline.It was noted that the remaining mesh may have been previously removed or detached during dissection.Hemostasis was confirmed.Cystoscopy was performed at the conclusion of the procedure, revealing no trauma or mesh exposure in the bladder or urethra.Normal peristaltic flow of clear urine was observed from the right ureter.The left ureter and kidney are known to be missing.The procedure concluded without complications, and the patient was taken to recovery in stable condition.Additionally, the patient claims that she may have to undergo additional surgery, and may in the future suffer, damages such as, significant pain, severe and debilitating injuries, serious bodily injury, mental and physical pain and suffering, medical expenses due to the implantation of the device.
Event or Problem Description
Additional Manufacturer Narrative
Additional information: block b7.Block b3 date of event: the exact event onset date is unknown.The provided event date of may 2, 2011, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).(b)(6) hospital.(b)(6), united states.The explanting surgeon: dr.(b)(6).Block h6: the imdrf patient codes capture the reportable events of: e0506 - captures the reportable event of abnormal vaginal bleeding (such as post-coital bleeding).E1401 - captures the reportable event of vaginal discharge.E1405 - captures the reportable event of dyspareunia.E2006 - captures the reportable event of exposure/erosion of vaginal mesh.E1715 - captures the reportable event of scarring.E2330 - captures the reportable event of pain.E2311 - captures the reportable event of urethral tenderness.E0206 - captures the reportable event of mental suffering.The imdrf impact code capture the reportable event of: f1905 - captures the reportable event of patient underwent a partial excision of the mesh.
Additional Manufacturer Narrative
Block h11: block a2 (age), b5, b7, h2, and h6 have been updated based on the additional information received on october 28, 2025.Block b3 date of event: the exact event onset date is unknown.The provided event date of(b)(6) 2011, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: (b)(6).Block h6: the imdrf patient codes capture the reportable events of: e0506 - abnormal vaginal bleeding (such as post-coital bleeding).E1401 - vaginal discharge.E1405 - dyspareunia.E2006 - exposure/erosion of vaginal mesh.E1715 - scarring.E2330 - pain.E2311 - urethral tenderness.E0206 - mental suffering.E1309 - incomplete bladder emptying.The imdrf impact code capture the reportable event of: f1905 - partial excision of the mesh.
Event or Problem Description
It was reported that the patient had an obtryx system implanted during a procedure and has since experienced complications, including abnormal vaginal bleeding (such as post-coital bleeding), hematuria, vaginal discharge, dyspareunia, urinary frequency, exposure/erosion of vaginal mesh, scarring, and pain (including urethral tenderness).The patient subsequently underwent a removal of exposed vaginal mesh and cystourethroscopy.During the procedure, an area of granulation tissue with low-grade bleeding was noted to the right of the midline at the level of the mid-urethral sling.A midline vaginal incision was made beneath the mid-urethra.The mesh was identified and traced to the area of exposure.Dissection continued to the left, where the mesh was followed to the inferior pubic rami and detached.On the right side, the mesh was not clearly visible, and removal extended only slightly past the midline.It was noted that the remaining mesh may have been previously removed or detached during dissection.Hemostasis was confirmed.Cystoscopy was performed at the conclusion of the procedure, revealing no trauma or mesh exposure in the bladder or urethra.Normal peristaltic flow of clear urine was observed from the right ureter.The left ureter and kidney are known to be missing.The procedure concluded without complications, and the patient was taken to recovery in stable condition.Additionally, the patient claims that she may have to undergo additional surgery, and may in the future suffer, damages such as, significant pain, severe and debilitating injuries, serious bodily injury, mental and physical pain and suffering, medical expenses due to the implantation of the device.On may 12, 2023, the patient presented for evaluation of possible mesh exposure.She reported intermittent vaginal bleeding that began after a covid infection in january 2021, as well as moderate dyspareunia that developed several months after the onset of bleeding.Imaging confirmed the presence of a single functioning right kidney.She had been evaluated by multiple gynecology and urology specialists, who suggested possible sling mesh exposure.She has had no vaginal deliveries and one prior cesarean section.The patient is currently taking plavix following a myocardial infarction and stent placement in august 2022 and has been cleared by cardiology, with the plan to continue plavix for one year.She reported ongoing stress incontinence, a feeling of incomplete bladder emptying, urinary frequency, blood in urine, and nocturia.Pelvic examination revealed an area of friable healing epithelium at the right vaginal cuff, likely previously treated with monsel's solution.The sling was palpable beneath the epithelium, but no obvious mesh exposure was identified.The patient was counseled on the potential for sling removal, including the possibility that the sling may not be the source of her bleeding and that removal could lead to recurrence of stress urinary incontinence, although her baseline sui before sling placement had been minimal.Her dyspareunia did not correspond to the sling location and began after the onset of bleeding.There was no evidence of fistula, as she denied passage of gas or stool per vagina.The plan was to allow additional time for epithelial healing and reassess in two months to re-evaluate the source of bleeding and re-examine the sling area.On july 21, 2023, examination revealed that the sling mesh was partially extruded on both sides of the urethra and tender to palpation.The prior cuff biopsy site had healed without bleeding.The patient believed her sling was a transobturator type, and operative notes were requested for confirmation.Because she remained on plavix, any potential sling removal would require a temporary interruption of anticoagulation, pending approval from her cardiologist.On november 17, 2023, the patient continued to experience vaginal spotting despite having completed her course of anticoagulation.She requested removal of the mesh.Examination showed that the mesh was mostly covered by a thin layer of epithelium with an obscured entry point.The patient was counseled on sling removal, including the possibility of worsening urinary incontinence following the procedure.She expressed a clear desire to proceed with mesh removal.The ongoing issues of vaginal bleeding, dyspareunia, and vaginal atrophy were noted.Given persistent spotting and tenderness at the sling site, removal of the sling material was considered appropriate, and follow-up planning was to be determined.On (b)(6) 2023, the patient presented to discuss sling removal, cystoscopy, and any indicated procedures.The visit focused on reviewing the planned surgery, associated risks, postoperative expectations, and activity limitations.Examination showed a friable area of vaginal epithelium at the right apex, likely related to a prior biopsy and application of a hemostatic agent.The assessment included vaginal bleeding, dyspareunia, and vaginal atrophy.The indications, risks, prognosis, and limitations of the procedure were thoroughly reviewed, including potential hemorrhage, nerve injury, infection, and the possibility of transfusion.Her past medical and surgical history and allergies were reviewed, with no recent changes reported.All questions were addressed, and the patient demonstrated understanding.Informed consent was obtained and documented.The patient continued to experience vaginal spotting and tenderness at the sling site and requested sling removal.A postoperative follow-up visit was scheduled.